Georgia, 2004Damaging Winds in Georgia, December 10, 2004
December 10, 2004 · NWS TAE · 7 events in 5 counties and zones
7 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $276,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 9, 9:45 PM EST, 2 hours 35 minutes earlier.
Area forecast discussion, Dec 9, 9:45 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
945 PM EST THU DEC 9 2004
.SYNOPSIS...UPPER TROUGH OVER THE CENTRAL USA SHOWS EVERY SIGN OF
DEEPENING AS A STRONG UPPER JET DIVES SE OUT OF THE NRN PLAINS WITH
STRONG UPPER LEVEL CAA INTO THE TROUGH BASE. 01Z SURFACE ANALYSIS
SHOWED A FRONT EXTENDING ACROSS NRN GA INTO E CENTRAL AL...WITH
DEWPOINTS AT OR ABOVE THE UPPER 60S (F) OVER OUR CWFA S OF THE
BOUNDARY. LOCAL RADARS SHOW SCATTERED SHOWER OVER OUR CWFA...WITH
THUNDERSTORMS OVER OUR NRN GA ZONES. LAPS ANALYSIS SHOWS OUR WRN
ZONES REMAIN IN A REGION OF AROUND 1500 J/KG OF SURFACE BASED
CAPE...THANKS TO STEEP MID-LEVEL LAPSE RATES CAPPING THIS MOIST
AIRMASS. THE 10/00Z TLH SOUNDING INDICATED AN IMPRESSIVE 19 DEGREE
C LAPSE RATE IN THE 700-500MB LAYER.
&&
.SHORT TERM...TONIGHT.
BASED ON CURRENT RADAR TRENDS...HAVE RAISED POPS. MADE MINOR
ADJUSTMENTS TO WINDS BASED ON LATEST RUC GUIDANCE.
&&
.MARINE...LATEST RUC GUIDANCE SUGGEST WE WILL BE CLOSE TO SCA WIND
CRITERIA LATER TONIGHT. BUOYS ARE CURRENTLY IN THE MARGINAL SCEC
RANGE. GIVEN THE EXPECTED BORDERLINE CONDITIONS...HAVE LEFT THE
CURRENT FORECAST AS IS WITH SCA HIGHLIGHTS FOR THE WRN ZONES ONLY.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...SMALL CRAFT ADVISORY GMZ750-770.
&&
TJT
Hazardous weather outlook, Dec 9, 5:31 AM EST, 18 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
531 AM EST THU DEC 9 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-101100-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
531 AM EST THU DEC 9 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
A DEVELOPING LOW PRESSURE SYSTEM OVER THE LOWER MISSISSIPPI VALLEY
WILL HEAD NORTHEASTWARD TODAY...BRINGING ITS TRAILING COLD FRONT
TOWARDS OUR REGION THIS AFTERNOON AND TONIGHT. SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS WILL DEVELOP OUT AHEAD OF THE FRONT
TODAY...AND SOME OF THESE STORMS WILL BE STRONG. ISOLATED SEVERE
THUNDERSTORMS ALSO CANNOT BE RULED OUT...ESPECIALLY OVER EXTREME
SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE.
.DAYS TWO THROUGH SEVEN...
THIS COLD FRONT WILL MOVE THROUGH THE REGION LATE TONIGHT AND FRIDAY
MORNING...WITH MUCH COOLER AND DRIER AIR TO FOLLOW FOR THE WEEKEND.
AFTER A SECONDARY DRY COLD FRONT MOVES THROUGH ON MONDAY OR
TUESDAY...THE STAGE WILL BE SET FOR THE POSSIBILITY OF THE FIRST
WIDESPREAD FREEZE OF THE SEASON ON WEDNESDAY OR THURSDAY MORNING.
.SPOTTER CALL TO ACTION STATEMENT...
SOME OF THESE STORMS MAY APPROACH SEVERE LIMITS...AND SPOTTER
ACTIVATION MAY BE REQUIRED LATER TODAY.
.RIP CURRENTS...
...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES...
WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE
FREQUENT RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD
CONSIDER ENTERING THE WATER.
A RIP CURRENT IS A STRONG NARROW CURRENT OF WATER FLOWING FROM THE
BEACH THROUGH THE SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO
DEEPER WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
ALWAYS HEED THE ADVICE OF THE BEACH PATROL AND LOCAL OFFICIALS. WATCH
YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS...JETTIES...AND
UNGUARDED BEACHES.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
17-GOULD
In the hours before
Special weather statement, Dec 9, 11:34 PM EST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1134 PM EST THU DEC 9 2004
ALZ069-GAZ121>131-142>148-155>161-100800-
BAKER GA-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-CLAY GA-
COLQUITT GA-COOK GA-DECATUR GA-DOUGHERTY GA-EARLY GA-GRADY GA-
HOUSTON AL-IRWIN GA-LANIER GA-LEE GA-LOWNDES GA-MILLER GA-
MITCHELL GA-RANDOLPH GA-SEMINOLE GA-TERRELL GA-THOMAS GA-TIFT GA-
TURNER GA-WORTH GA-
INCLUDING THE CITIES OF...ADEL...ALBANY...ASHBURN...BAINBRIDGE...
BLAKELY...CAIRO...CAMILLA...COLQUITT...COTTONWOOD...CUTHBERT...
DAWSON...DONALSONVILLE...DOWNTOWN DOTHAN...FITZGERALD...
FORT GAINES...LAKELAND...LEESBURG...MORGAN...MOULTRIE...NASHVILLE...
NEWTON...OCILLA...PELHAM...PUTNEY...QUITMAN...SYLVESTER...
THOMASVILLE...TIFTON AND VALDOSTA
1134 PM EST THU DEC 9 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR PARTS OF
SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...EFFECTIVE
UNTIL 300 AM EST FRIDAY MORNING (200 AM CST FRIDAY MORNING).
THIS WATCH INCLUDES THE FOLLOWING COUNTIES:
IN GEORGIA...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH...
CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY...
LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN
HILL...IRWIN...BERRIEN...LANIER...AND LOWNDES.
IN ALABAMA...HOUSTON.
AN AREA OF STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA
WITH THE POTENTIAL FOR ISOLATED TORNADOES. RESIDENTS SHOULD MONITOR
THE WEATHER OVERNIGHT.
7-TREXLER
Thunderstorm Wind, Worth
- When
- December 10, 12:20 AM EST
- Where
- Worth County, 9 mi SW of Doles
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.600, -84.000
Several roofs were damaged, with shredded tin wrapped around trees. Trees and power lines were toppled. Reported by Worth County 911.
Thunderstorm Wind, Worth
- When
- December 10, 12:30 AM EST
- Where
- Worth County, 2 mi N of Sylvester
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $150,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.567, -83.850
Several homes suffered major damage. Numerous road signs, trees and utility poles were blown down. Reported by Worth County 911.
Thunderstorm Wind, Lee
- When
- December 10, 12:30 AM EST
- Where
- Lee County, Leesburg
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.733, -84.167
A home suffered roof damage. Reported by the Lee County Sheriff.
Thunderstorm Wind, Turner
- When
- December 10, 1:10 AM EST
- Where
- Turner County, 3 mi N of Ashburn
- Measured
- 65 kt (75 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $20,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.750, -83.667
One person was injured when their single-wide trailer overturned. Reported by the Turner County EMA.
Thunderstorm Wind, Colquitt
- When
- December 10, 2:20 AM EST to 2:30 AM EST
- Where
- Colquitt County, Central Portion
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.167, -83.750
Numerous trees and power lines were down from Center Hill to Moultrie, along State Highways 111 and 37. Several trees fell onto mobile homes. A lodge in Moultrie lost part of its roof. Reported by the Colquitt County Sheriff.
Thunderstorm Wind, Colquitt
- When
- December 10, 2:40 AM EST
- Where
- Colquitt County, Ellenton
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.167, -83.600
Numerous trees were down. Several tin roofs were damaged. Reported by the Colquitt County Sheriff.
Thunderstorm Wind, Cook
- When
- December 10, 3:00 AM EST
- Where
- Cook County, 6 mi N of Adel
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.217, -83.433
Numerous trees were down. Reported by the Cook County Sheriff.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, December 10 to 11, 20044 deaths · 4 events
- Tornadoes and Hail in South Carolina, December 10, 20042 injured · F3 · 10 events
- Tropical Storm in Guam, December 10 to 11, 2004$1.0 million · 1 event
- Flooding in Washington, December 10 to 12, 2004$500,000 · 9 events
- Heavy Rain in North Carolina, December 10, 2004$350,000 · 1 event
- Hail and Damaging Winds in Georgia, December 10, 2004$18,000 · 1 in hail · 25 events
- High Wind in Montana, December 10 to 11, 200461 kt wind · 13 events
- Hail in Tennessee, December 10, 20041.75 in hail · 10 events
- Dense Fog in Arizona, December 10 to 15, 20045 events
- Flash Flooding and Hail in North Carolina, December 10, 20040.75 in hail · 4 events
- Storm Surge in New Jersey, December 10 to 11, 20044 events
- Dense Fog in California, December 10 to 11, 20044 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5430850, 5430851, 5430852, 5430853, 5430854, 5430855, 5430856.